Alert archive / Oregon / Storm Warnings in 2015
Storm Warning 5, NWS Medford, OR
NWS Medford, OR issued this storm warning at Nov 13, 2015, 2:42 PM PST. It took effect at Nov 14, 2015, 4:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2015, 2:42 PM PST (22:42 UTC)
- In effect from
- Nov 14, 2015, 4:00 PM PST
- Expired
- Nov 15, 2015, 1:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
044 WHUS76 KMFR 132242 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 242 PM PST FRI NOV 13 2015 PZZ350-356-370-376-141145- /O.CON.KMFR.SW.Y.0260.000000T0000Z-151114T0000Z/ /O.EXT.KMFR.SE.W.0055.151114T0000Z-151115T0000Z/ /O.UPG.KMFR.GL.A.0032.151114T1800Z-151115T0600Z/ /O.NEW.KMFR.SR.W.0005.151115T0000Z-151115T0900Z/ /O.NEW.KMFR.GL.W.0045.151114T1800Z-151115T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 242 PM PST FRI NOV 13 2015 ...STORM WARNING IN EFFECT FROM 4 PM SATURDAY TO 1 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 4 AM PST SUNDAY. A STORM WARNING HAS ALSO BEEN ISSUED. THIS STORM WARNING IS IN EFFECT FROM 4 PM SATURDAY TO 1 AM PST SUNDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 PM PST SATURDAY. THE GALE WATCH HAS BEEN UPGRADED. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * SEAS: STEEP SEAS OF 16 TO 18 FEET AT 17 SECONDS WILL CONTINUE THROUGH TONIGHT. WIND DRIVEN SEAS AND SWELL WILL COMBINE TO PRODUCE SEAS OF 18 TO 20 FEET THROUGH SATURDAY...THEN HEAVY NORTHWEST SWELL WILL PUSH SEAS TO 20 TO 23 FEET AT 13 SECONDS ON SUNDAY. * WINDS: SOUTH WINDS OF 20 TO 25 KNOTS OVERNIGHT WILL INCREASE SIGNIFICANTLY THROUGH SATURDAY...REACHING 40 TO 50 KTS WITH GUSTS UP TO 65 KTS SATURDAY AFTERNOON AND EVENING. * AREAS AFFECTED: GALES WILL IMPACT ALL AREAS SATURDAY...WITH STORM FORCE WINDS EXPECTED OUT TO 25 NM FROM SHORE BETWEEN GOLD BEACH AND FLORENCE SATURDAY AFTERNOON AND EVENING. VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED TO CONTINUE IN ALL AREAS THROUGH SUNDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS THAT STORM FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
447 WHUS76 KMFR 141137 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 337 AM PST SAT NOV 14 2015 PZZ350-356-370-376-150045- /O.CON.KMFR.SE.W.0055.000000T0000Z-151115T0000Z/ /O.CON.KMFR.GL.W.0045.151114T1800Z-151115T1200Z/ /O.CON.KMFR.SR.W.0005.151115T0000Z-151115T0900Z/ /O.NEW.KMFR.SE.W.0056.151115T1200Z-151116T1000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 337 AM PST SAT NOV 14 2015 ...STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 2 AM PST MONDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SUNDAY. A STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST SUNDAY. * SEAS: HIGH TO VERY HIGH AND VERY STEEP THROUGH SUNDAY NIGHT. SEAS ARE AT A PEAK OF AROUND 19 FEET EARLY THIS MORNING BUT CONDITIONS WILL BE WORSE TONIGHT INTO EARLY SUNDAY MORNING AS SEAS BUILD TO ANOTHER PEAK OF AROUND 22 FEET. * WINDS: SOUTH WINDS OF 20 TO 30 KNOTS WILL REACH GALE FORCE THIS MORNING AND CONTINUE TO INCREASE INTO THIS EVENING...REACHING 40 TO 50 KNOTS WITH GUSTS UP TO 65 KNOTS. THERE WILL BE AN ABRUPT SHIFT TO NORTHERLY GALES BEHIND THE FRONT LATE TONIGHT THEN WEAKER BUT STILL STRONG NORTHWEST WINDS WILL PERSIST INTO SUNDAY NIGHT. * AREAS AFFECTED: GALES WILL IMPACT ALL AREAS LATER THIS MORNING THROUGH TONIGHT...EXCEPT STORM FORCE WINDS ARE EXPECTED OUT TO 25 NM FROM SHORE BETWEEN GOLD BEACH AND FLORENCE THIS AFTERNOON AND EVENING. VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED TO CONTINUE IN ALL AREAS THROUGH SUNDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS THAT STORM FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. ALL SMALL CRAFT SHOULD REMAIN IN PORT. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
868 WHUS76 KMFR 141624 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 824 AM PST SAT NOV 14 2015 PZZ350-356-370-376-150530- /O.CON.KMFR.SE.W.0055.000000T0000Z-151115T0000Z/ /O.CON.KMFR.GL.W.0045.151114T1800Z-151115T1200Z/ /O.CON.KMFR.SR.W.0005.151115T0000Z-151115T0900Z/ /O.CON.KMFR.SE.W.0056.151115T1200Z-151116T1000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 824 AM PST SAT NOV 14 2015 ...STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST SUNDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. A STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST SUNDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 2 AM PST MONDAY. * SEAS: HIGH TO VERY HIGH AND VERY STEEP THROUGH SUNDAY NIGHT. SEAS ARE AT A PEAK OF AROUND 19 FEET EARLY THIS MORNING BUT CONDITIONS WILL BE WORSE TONIGHT INTO EARLY SUNDAY MORNING AS SEAS BUILD TO ANOTHER PEAK OF AROUND 22 FEET. * WINDS: SOUTH WINDS OF 20 TO 30 KNOTS WILL REACH GALE FORCE THIS MORNING AND CONTINUE TO INCREASE INTO THIS EVENING...REACHING 40 TO 50 KNOTS WITH GUSTS UP TO 65 KNOTS. THERE WILL BE AN ABRUPT SHIFT TO NORTHERLY GALES BEHIND THE FRONT LATE TONIGHT THEN WEAKER BUT STILL STRONG NORTHWEST WINDS WILL PERSIST INTO SUNDAY NIGHT. * AREAS AFFECTED: GALES WILL IMPACT ALL AREAS LATER THIS MORNING THROUGH TONIGHT...EXCEPT STORM FORCE WINDS ARE EXPECTED OUT TO 25 NM FROM SHORE BETWEEN GOLD BEACH AND FLORENCE THIS AFTERNOON AND EVENING. VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED TO CONTINUE IN ALL AREAS THROUGH SUNDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS THAT STORM FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. ALL SMALL CRAFT SHOULD REMAIN IN PORT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
997 WHUS76 KMFR 142227 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 227 PM PST SAT NOV 14 2015 PZZ350-356-370-376-151130- /O.EXT.KMFR.GL.W.0045.000000T0000Z-151115T1500Z/ /O.CON.KMFR.SE.W.0055.000000T0000Z-151115T0000Z/ /O.CON.KMFR.SR.W.0005.151115T0000Z-151115T0900Z/ /O.EXT.KMFR.SE.W.0056.151115T1500Z-151116T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 227 PM PST SAT NOV 14 2015 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM PST SUNDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 7 AM SUNDAY TO 4 AM PST MONDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY. * SEAS: VERY STEEP AND HEAVY SEAS OF 16 TO 17 FEET AT 15 SECONDS THIS AFTERNOON WILL BECOME WIND DRIVEN AT 19 TO 21 THIS EVENING AND TONIGHT. SUNDAY THROUGH EARLY MONDAY MORNING...HEAVY SWELL WILL RESULT IN SEAS OF 17 TO 20 FEET AT 14 SECONDS. * WINDS: SOUTH WINDS OF 25 TO 35 KTS WITH GUSTS UP TO 45 KTS THIS AFTERNOON WILL INCREASE TO STORM FORCE WINDS OF 40 TO 50 KNOTS WITH GUSTS UP TO 65 KNOTS THIS EVENING AND TONIGHT. THERE WILL BE AN ABRUPT SHIFT TO NORTHERLY GALES BEHIND THE FRONT LATE TONIGHT...THEN WEAKER BUT STILL STRONG NORTHWEST WINDS WILL PERSIST INTO SUNDAY NIGHT. * AREAS AFFECTED: GALES WILL IMPACT ALL AREAS LATER THIS MORNING THROUGH TONIGHT...EXCEPT STORM FORCE WINDS ARE EXPECTED OUT TO 25 NM FROM SHORE BETWEEN GOLD BEACH AND FLORENCE THIS AFTERNOON AND EVENING. VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED TO CONTINUE IN ALL AREAS THROUGH SUNDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS THAT STORM FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. ALL SMALL CRAFT SHOULD REMAIN IN PORT. && $$ BPN HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Nov 13, 10:42 AM PST, 4 hours earlier.
Area forecast discussion, Nov 13, 10:42 AM PST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
1042 AM PST FRI NOV 13 2015
.UPDATED AVIATION DISCUSSION.
.DISCUSSION...THE MORNING SOUNDING IS SHOWING A MOIST LAYER RIGHT
ABOUT 2400 FT MSL, RESULTING IN THE LOW CLOUD LAYER AROUND THE
VALLEY. THESE EXTEND INTO THE ILLINOIS VALLEY, PORTIONS OF THE
UMPQUA BASIN AND ALONG THE COAST. SINCE THE MOIST LAYER IS NOT AS
DEEP AS YESTERDAY, EXPECT THESE TO BREAK IN MOST AREAS (EXCEPT THE
COAST) LATER THIS MORNING/EARLY THIS AFTERNOON. SOME HIGH CLOUDS
WILL CONTINUE TO DIM THE SUN AT TIMES THOUGH. OVERALL, IT SHOULD
BE A BIT MILDER THAN YESTERDAY WITH HIGHS IN THE MID TO UPPER 50S
HERE IN MEDFORD. IN FACT, HIGHS WILL LARGELY BE IN THE 50S ACROSS
THE CWA AND EVEN SOME LOW 60S ARE POSSIBLE WEST OF THE CASCADES
WHERE THE SUN COMES OUT SOONER.
AN ATMOSPHERIC RIVER CONTINUES TO SEND COPIOUS AMOUNTS OF MOISTURE
INTO WESTERN WASHINGTON AND NORTHWEST OREGON TODAY ON THE NOSE OF
130-150KT JET. A SURFACE FRONT IS ALSO DROPPING SOUTHWARD INTO
NORTHWEST WASHINGTON. MEANWHILE...A LARGE SCALE TROUGH OVER THE
PACIFIC WILL DIG SOUTHEASTWARD LATER TODAY AND TONIGHT AS A STRONG
SHORTWAVE (OUT NEAR 42N AND 150W) MOVES IN ON THE BACK SIDE.
MODELS CONTINUE TO SHOW A TREND TOWARD A STRONGER SURFACE LOW
DEVELOPING ALONG THE FRONT AS IT SETTLES SOUTHWARD...WITH MANY
MODELS SHOWING SURFACE PRESSURES DOWN INTO THE 990S AS IT HEADS
INSIDE 130W SATURDAY AFTERNOON AND EVENING. SO WHILE WE ARE STILL
EXPECTING A PRETTY GOOD RAIN EVENT AT THE COAST AND EVEN PORTIONS
OF THE INTERIOR, THE FOCUS HAS SHIFTED TO STRONGER WINDS DUE TO
THE MORE DYNAMIC NATURE OF THE SYSTEM. WE HAVE HOISTED HIGH WIND
WATCHES FOR PORTIONS OF THE COAST, THE SHASTA VALLEY AND THE EAST
SIDE FOR SATURDAY AND SATURDAY NIGHT AND WE'LL BE LOOKING AT
UPGRADING THESE LATER TODAY. A SHARP DROP IN SNOW LEVELS WILL
ACCOMPANY THE FRONT THROUGH THE AREA LATER SATURDAY NIGHT INTO
SUNDAY MORNING (AROUND 7000 FT DOWN TO 3500 FT). MOST OF THE
ACCUMULATING SNOW ASSOCIATED WITH THE FRONTAL BAND WILL OCCUR
ABOVE 5000 FT, BUT THERE COULD EVEN BE A SMALL ACCUMULATION DOWN
TO THE PASSES AT SISKIYOU SUMMIT/LAKE OF THE WOODS BY SUNDAY
MORNING. POST-FRONTAL SHOWERS ARE EXPECTED TO CONTINUE SUNDAY
WITH SOME ADDITIONAL SNOW ACCUMULATION LIKELY IN THE MOUNTAINS.
SPILDE
&&
.AVIATION...FOR THE 13/18Z TAF CYCLE...STRATUS AND STRATOCUMULUS
WILL CONTINUE TRAPPED UNDER AN INVERSION INTO MIDDAY ACROSS THE
INLAND WESTSIDE OREGON VALLEYS. CEILINGS WILL BE MAINLY MVFR WITH
AREAS OF MOUNTAIN OBSCURATIONS. THE LOW CLOUDS ARE EXPECTED TO LIFT
LATER THIS MORNING AND THEN DISSIPATE BETWEEN 20Z AND 22Z ACROSS
INLAND VALLEYS BUT CONTINUE NEAR THE COAST THROUGH THE DAY...THOUGH
VARYING BETWEEN VFR AND MVFR. TONIGHT VALLEY LOCATIONS...INCLUDING
PORTIONS OF THE EAST SIDE...WILL AGAIN EXPERIENCE A MIX OF MVFR
AND IFR CONDITIONS. SK
&&
.MARINE...UPDATED 230 AM PST FRIDAY 13 NOV 2015...STEEP NORTHWEST
SWELL WILL CONTINUE TO BUILD TODAY. THE HEAVY LONG PERIOD
NORTHWEST SWELL WILL PEAK AROUND 18 FEET FRIDAY NIGHT. A VERY
STRONG FRONT WILL MOVE THROUGH THE COASTAL WATERS SATURDAY
AFTERNOON. SOUTH WINDS ARE EXPECTED TO INCREASE TO GALES SATURDAY
AFTERNOON INTO EARLY SATURDAY EVENING. GUIDANCE INDICATES WIND
GUSTS AT BUOY15 AND BUOY27 COULD PEAK AROUND 45 KNOTS. SEAS WILL
REMAIN HIGH AND CHAOTIC INTO NEXT WEEK WITH ANOTHER FRONT EXPECTED
ON MONDAY.
&&
.PREV DISCUSSION... /ISSUED 256 AM PST FRI NOV 13 2015/
SHORT TERM...THE MAIN ADJUSTMENT TO THE FORECAST THIS MORNING WAS
TO CONTINUE INCREASING WINDS IN THE SATURDAY NIGHT PERIOD AND TO
ISSUE AN ACCOMPANYING HIGH WIND WATCH. MORE ON THIS BELOW.
A VERY WET ATMOSPHERIC RIVER REMAINS AIMED AT WASHINGTON STATE AND
SOUTHERN BRITISH COLUMBIA THIS MORNING. THIS IS BEING DRIVEN BY A
130-150 KT JET ALOFT AND IS REPRESENTED AT THE SURFACE BY A COLD
FRONT WHICH IS SAGGING SOUTH ACROSS VANCOUVER ISLAND RIGHT NOW.
THIS FRONT WILL CONTINUE PUSHING SOUTH THROUGH THE PACIFIC
NORTHWEST TODAY.
IN THE MEANTIME, WE WILL CONTINUE TO SEE A FAIR AMOUNT OF CLOUD
FROM THE SYSTEM TODAY AND TONIGHT, BUT LITTLE TO NO RAIN. THE
ONLY APPRECIABLE CHANCE FOR RAIN THROUGH TONIGHT IS ALONG THE
NORTH COAST, AND EVEN THERE, IT IS UNLIKELY. OTHERWISE, WE'LL BE
FAIRLY QUIET WEATHER-WISE THROUGH TONIGHT.
THINGS WILL CHANGE TOMORROW AS THE FRONT SLOWLY WORKS ITS WAY DOWN
THE COAST. AT THE SAME TIME, STRONG LOW PRESSURE WILL FORM ALONG
THE FRONT SATURDAY AFTERNOON AND MOVE TOWARD THE OREGON COAST.
ALL MODELS SHOW THE LOW DEEPENING AS IT NEARS THE COAST AND THE
PARENT UPPER TROUGH BECOMES SLIGHTLY NEGATIVELY TILTED. THE LOW
MAKES LANDFALL LATE SATURDAY EVENING OVER THE CENTRAL OREGON COAST
WITH PRESSURES SOMEWHERE BETWEEN 992 AND 997 MB (GFS IS THE
STRONGEST). WE EXPECT A PERIOD OF STRONG SOUTH WINDS ALONG THE
COAST SATURDAY EVENING, BUT ESPECIALLY ALONG THE SOUTH COAST WHERE
A COASTAL JET MAY FORM AS THE WINDS ARE SQUEEZED BETWEEN THE FRONT
AND THE COASTAL TERRAIN. A HIGH WIND WATCH WAS ISSUED FOR THE
COAST SOUTH OF CAPE BLANCO.
MODELS ALSO CONSISTENTLY SHOW BOUNDARY LAYER WINDS AROUND 40 KT
AND 700 MB WINDS AROUND 60 KT OVER THE EAST SIDE WHICH ARE
GENERALLY GOOD PROXIES FOR SUSTAINED WINDS AND WIND GUSTS,
RESPECTIVELY. IN ADDITION, STATISTICAL GUIDANCE ALSO SHOWS HIGH
WIND POTENTIAL IN THE MANY OF THE USUAL LOCATIONS SUCH AS SUMMER
LAKE AND THE SHASTA VALLEY. HIGH WIND WATCHES WERE ISSUE FOR THESE
LOCATIONS, AS WELL. SEE PDXNPWMFR FOR DETAILS ON WIND WATCHES.
THE FRONT WILL BRING A PERIOD OF HEAVY RAIN AS WELL, ALTHOUGH AT
THIS TIME, THE RAIN IS LOOKING LIKE A LESS IMPORTANT STORY. THE
MODELS AREN'T SHOWING ANY EXCESSIVE RAIN, AND THE FRONT MOVES
PRETTY QUICKLY THROUGH ONCE IT ARRIVES, SO FLOODING LOOKS LIKE
LESS OF A CONCERN. WE'LL STILL HAVE TO WATCH THIS, BECAUSE THE
FRONT COULD SLOW DOWN IF THE UPPER SYSTEM BECOMES ANY MORE
NEGATIVELY TILTED.
THE COLDEST AIR OF THE SEASON IS STILL EXPECTED TO ARRIVE BEHIND
THE FRONT FOR SUNDAY. WITH PLENTY OF MOISTURE STILL TO MOVE
THROUGH, WE OUGHT TO SEE A DECENT SNOWFALL IN THE MOUNTAINS,
ESPECIALLY THE CASCADES. -WRIGHT
LONG TERM...MONDAY, NOV 16TH THROUGH THURSDAY NIGHT, NOV 19TH...
A 150-170 KNOT JET STREAM ACROSS THE GULF OF ALASKA WILL BE DIVING
SOUTHEASTWARD AT ABOUT 140 KNOTS OVER THE PACIFIC NORTHWEST MONDAY
MORNING. MONDAY THROUGH MONDAY NIGHT THIS JET STREAM WILL TRANSITION
EASTWARD INTO THE ROCKY MOUNTAINS. THIS WILL LEAVE OUR AREA WITH
COLD AIR IN PLACE IN THE LOWER LEVELS AS ONSHORE FLOW INCREASES.
THERE DOES REMAIN SOME UNCERTAINTY AS TO HOW QUICKLY PRECIPITATION
GETS GOING ACROSS THE AREA. SINCE IT WILL BE A WARM FRONTAL
OVERRUNNING TYPE OF EVENT WITH COLDER AIR IN THE VALLEYS, SUSPECT
THAT LIGHT PRECIPITATION WILL BEGIN ALONG THE COAST RANGE AND INTO
THE UMPQUA BASIN MONDAY MORNING. THIS PRECIPITATION SHOULD SPREAD
INLAND INTO THE CASCADES AND SISKIYOUS LATE MONDAY MORNING THROUGH
THE AFTERNOON, LIKELY REACHING THE EAST SIDE AND SISKIYOU AND MODOC
COUNTIES DURING THE AFTERNOON AND EVENING. UNCERTAINTY LIES
PRIMARILY IN HOW LOW SNOW LEVELS WILL BE WHEN PRECIPITATION BEGINS
AND HOW LONG IT WILL TAKE FOR THESE SNOW LEVELS TO RISE. THIS
PARTICULAR SITUATION FEATURES LITTLE IN THE WAY OF SOUTH WIND AHEAD
OF IT, WITH THAT CONFINED MAINLY TO ELEVATIONS AT AND BELOW 6000
FEET. STRONG WEST FLOW ALOFT AT THE 700MB LEVEL INDICATES THERE WILL
A STRONG OROGRAPHIC COMPONENT TO THE PRECIPITATION, ESPECIALLY ALONG
AND NEAR THE OREGON CASCADES. IN SHORT, WE EXPECT SNOW LEVELS TO
BEGIN BETWEEN 2000 AND 3000 FEET EAST OF GRANTS PASS AND ROSEBURG
MONDAY MORNING, RISING TO 3500 TO 6000 FEET MONDAY NIGHT THROUGH
TUESDAY MORNING. THIS WILL PRESENT THE POTENTIAL OF ACCUMULATING
SNOWFALL, MAINLY ABOVE 3000 FOOT ELEVATION LEVELS FROM THE FOOTHILLS
OF THE SISKIYOUS AND CASCADES EASTWARD. AT THIS POINT IT APPEARS
IMPACTS WILL BE MAINLY ON AND NEAR THE CASCADE AND SISKIYOU MOUNTAIN
PASSES AND ROADWAYS MONDAY AFTERNOON THROUGH TUESDAY MORNING WITH
ROUGHLY 3-6 INCHES OF SNOW POSSIBLE. ON THE EAST SIDE AMOUNTS LOOKS
TO BE MOSTLY 3 INCHES OR LESS, THOUGH THIS KIND OF SITUATION CAN
LEAD TO PROBLEMS IN THE CHEMULT AREA ALONG HIGHWAY 97.
TUESDAY THROUGH THURSDAY THE MODELS DIVERGE SOME, MAINLY WITH THE
ORIENTATION OF THE WESTERN EDGE OF THE UPPER LEVEL TROUGH AND
RESULTANT COLDER AIR OVER THE FORECAST AREA. SNOW LEVELS BY TUESDAY
MORNING LOOK AS IF THEY WILL SURGE TO 7 TO 8KFT OVER MOST OF
THE FORECAST AREA. RAIN ON TUESDAY LOOKS AS IF IT MAY WANE SOME,
ESPECIALLY OVER SOUTHEASTERN PORTIONS OF THE AREA, BEFORE A COLD
FRONT PUSHES SOUTH INTO THE FORECAST AREA FROM THE NORTH AND
NORTHWEST WEDNESDAY INTO THURSDAY. HAVE SIDED ON A CONSENSUS
SOLUTION THROUGH LATE TUESDAY AFTERNOON, AND THEN LEANED BETWEEN
CONSENSUS AND THE ECMWF DUE TO GUIDANCE FROM THE WEATHER PREDICTION
CENTER. THE ECMWF SOLUTION IS COOLER ACROSS OUR AREA THAN OTHER
GUIDANCE, SO WE'LL HAVE TO COOL OFF THE END OF THE WEEK FURTHER IF
THE FORECAST TRENDS TOWARD THE ECMWF. THEREAFTER, COOLER THAN NORMAL
AND DRIER THAN NORMAL CONDITIONS ARE EXPECTED FOR THE REMAINDER OF
THE 7-14 DAY PERIOD FROM THE 19TH TO THANKSGIVING DAY. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST
SATURDAY FOR ORZ021-022.
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR ORZ021-022.
HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
ORZ030-031.
CA...HIGH WIND WATCH FROM SATURDAY EVENING THROUGH LATE SATURDAY
NIGHT FOR CAZ081.
PACIFIC COASTAL WATERS...HIGH SURF ADVISORY FROM 4 PM THIS AFTERNOON TO
10 AM PST SATURDAY FOR PZZ350-356.
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR PZZ350-356.
GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
SATURDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
AFTERNOON FOR PZZ350-356-370-376.
MAS/TRW/RESThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 2:15 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas, Klamath, Lake | 9 hr |
| Nov 13, 11:13 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Klamath, Lake | 44 hr |
| Nov 13, 11:13 AM PST | Wind Advisory | MFR | Klamath, Lake | 44 hr |
| Nov 13, 2:42 PM PST | Gale Warning | MFR | 40 hr | |
| Nov 13, 3:04 PM PST | High Surf Warning | MFR | Coos, Curry, Douglas | 34 hr |
| Nov 13, 3:04 PM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.